Fast, affordable, 1-on-1 assistance

As low as $15
Fast, affordable, 1-on-1 assistance
Mental Health Professional

Ask your own question to a Mental Health Professional online now

As low as $15
money-back guarantee

Mental Health

i have been taking imipramine for years now...

Resolved • Response time 4 hours 29 minutes

1 Sep 2012

i have been taking imipramine for years now my vision has been getting more and more blurred over the past year or two, lately everytime i take it my vision seems to be a little more blurred. i'm also having night sweats and rapid heartbeat and i recently had a rasf on my feet,toes ans arms. do you think the imipramine is causing these problems and could i be getting glocoma or other side effects from the drug,
Read Less

1 Sep 2012

Ask your own question
Mental Health Professional's response
1 Sep 2012
Dr. Kaushik
Dr. Kaushik
PSYCHIATRIST ( MD Psychiatry)
Hello, Welcome to Pearl.com, Thanks for choosing our site. Well, coming to your problem of blurring of vision which is getting worse day by day by your own admission, you see this can be explained as an anti cholinergic side effect of imipramine and it's class of drugs that is TCA anti depressants. In fact i am surprised that you could tolerate this drug without having this side effect for years together as this is a common side effect of this drug which also often becomes the compelling reason for it's discontinuation.But this is unlikely to be glaucoma but is most likely an anti cholinergic side effect which in most cases is reversible after imipramine is stopped. So, yes the blurring of vision is due to imipramine , so it needs to be stopped but by tapering it's dose gradually so as to prevent any withdrawal side effects which if occur, may then add more to your current set of problems. As far as rash over your feet , toes and arms are concerned they also seem to be the side effects of imipramine as it is known to cause these , although they like the blurred vision are also somewhat delayed to occur in your case, but their occurrence with the blurred vision are signs which your body is showing to you , referring to the body's inability to tolerate imipramine thereby suggesting it's withdrawal as a treatment modality. You see imipramine has a tendency to disturb the normal levels of blood sugar in the body, that is it can either cause elevation or decline in blood sugar levels and this blood sugar level imbalance can result in night sweats and rapid heart beats, so i will suggest that you shall also get yourself consulted with your primary physician and get evaluated for blood sugar levels , fasting and post prandial levels both along with other routine check up. So, basically speaking it is indeed impiramine which has lead to these cluster of symptoms , and once you get off this imipramine after discussing this with your prescribing doctor then all of these symptoms will subside on their own rendering you symptom free. And for future ask your doctor to choose either an ssri anti depressant like escitalopram or snri anti depressant like venlafaxine instead of a TCA like imipramine so as to avoid such anti cholinergic side effects which are typical of a TCA anti depressant drug. I hope this helps.. Wish you all the best and speedy recovery.. Please kindly give me a positive rating if you are satisfied with the answer as only then will i be credited for my service. Kindly use the reply button if you have any further query or doubt remaining to ask. I will be glad to help. Regards..
1 Sep 2012
Customer reply
1 Sep 2012
i have only (2) pills left and it's a long weekend. my md won't be back until september 6th and thi is the first. they say it will be weeeks before i can see a psychiatrist. what do you see happening to me? hat can i do.
1 Sep 2012
Customer reply
1 Sep 2012
can it also make my throat close after all these years?
1 Sep 2012
Customer reply
1 Sep 2012
if it can make my throat close how can i be steped down gradually or is there something else that can be done?
1 Sep 2012
Mental Health Professional's response
1 Sep 2012
Dr. Kaushik
Dr. Kaushik
Thanks for the reply.. Well, i believe as of now you need to continue on the drug imipramine until you meet your MD on 6th september and then discuss all of the conversation that we had here with him and ask him to slowly taper you off imipramine and once you have successfully come off imipramine, then you shall ask him to put you on either escitalopram or venlafaxine and maintain on the chosen drug until you can have a meeting with your psychiatrist who can then decide on the future strategy of managing your condition. This way you will be able to overcome your current symptoms effectively without having to put up with any distressing side effects as you currently experiencing plus also being able to overcome your underlying symptoms so much so that the psychiatrist may actually continue on the same chosen drug. No, i do not think that your throat will close with this drug , it is not a known side effect of this drug , at the most what more side effects you can experience are constipation or dry mouth or decreased urination , all of which are reversible upon withdrawal of the drug and are not so intense anyway to warrant an emergency.. So do not worry and panic, you shall be able to pass the next few days on this drug until your meeting with your MD when you can discuss the withdrawal and replacement with a new drug as mentioned above. I hope this helps.. Wish you all the best.. Please give me a positive rating if you are satisfied with the answer as only then will i be credited for my service. Regards..
Customer rating:
Dr. Kaushik
Dr. Kaushik
PSYCHIATRIST ( MD Psychiatry)
Avg. question only $26
MD Psychiatry
1 Sep 2012
Your question matters. Dr. Kaushik and 1 other Mental Health Professionals are ready to help. Ask your own question

Ask your own question to a Mental Health Professional online now

  • 100% money-back guarantee
  • Prices start as low as $15
  • Join 8.5 million satisfied customers
Conversations are covered by our Disclaimer.